16 years on Adderall

This topic contains 10 replies, has 7 voices, and was last updated by  bodina88 5 days, 18 hours ago.

  • Author
    Posts
  • #125141

    cherrin456
    Participant

    Hello,

    I am new to this page, but I am not new to taking Adderall. I am hoping that somebody here has had the same issues or similar issues as myself. I have been prescribed medication for ADD for 16 years. I have taken Adderall, Adderall XR, Concerta, Daytrana, Stratera, and Vyvanse so basically almost everything on the market. I am currently taking the instant release Adderall (amphetamine salts) 20mg twice a day.

    Anyways to make a long story short my medicine does not seem to be working. I feel that I need it just to have the energy to get out of bed. I do not feel motivated or focused while taking it. Anger is basically the only emotion that I feel. I am tired all the time. All of this has been going on for about 6 years. Now I have an even bigger issue. I was a healthy weight for the first 14 years or so after starting this medication. I always made myself eat in high school in order not to lose so much weight that I looked sick. I am 5’5″ and my weight stayed around 115-125lbs from the age of 13-26. Then in the last year and a half or so I started noticing I was gaining weight and I was gaining it fast. I went from 127-135 in less than 2 months.

    I started dieting at that point… 800-1000 calories a day with less than 20% fat calories total for almost 2 months. I didn’t lose ANYTHING! In fact I gained 2 more pounds. Then in January of 2019 I weighed in at 140.. by March I was 156. I then started taking TruVision, changed my diet, and prayed for a miracle. I ended up losing 4 pounds after 3 months of this regimen, but I felt terrible and I wouldn’t call 4 pounds a miracle! Now today only 2 months down the road I weighed in this morning and I am up to 162!

    I feel like giving up! It doesn’t seem to matter what I do I just gain weight. I eat healthy. I have celiac disease so I have to eat gluten free which makes eating healthy come easily. I have seen multiple doctors about this and I have had all kinds of bloodwork, but everything comes back normal. I am starting to feel that these ADD medications have completely ruined my metabolism! My doctors don’t know what is wrong. All they tell me is “change your diet” or “Go run around the block” like “Hello???? I have already done those things!!!”

    Oh wait, I take that back one doctor did tell me that what I think makes sense and could be a possibility, but that my generation is the “test” generation and they aren’t entirely sure what all effects ADHD medications have on the body long term because those of us who have been on it this long are the first ones to be on it this long! Which isn’t reassuring to say the least! Has anybody here been on ADHD medication for this long? Is anybody else struggling like myself? My doctor has told me that the max my medication can legally be prescribed is 30mg twice a day. That the instant doesnt come in a 25mg so that if they up my medication I will be maxed out and having the same issues again down the road if upping my medication even helps.

    • This topic was modified 11 months, 4 weeks ago by  cherrin456.
    • This topic was modified 11 months, 4 weeks ago by  cherrin456.
    • This topic was modified 11 months, 4 weeks ago by  Penny Williams.
    • This topic was modified 11 months, 4 weeks ago by  Penny Williams.
  • #125363

    rinabina
    Participant

    Wow that sounds scary. I don’t mean to alarm you but have you ruled out other possibly issues ovarian cancer, POS, crushings? You could try to switch up the type of medication. Vyvanse? Also I’m sure you’ve tried it but have you tried HIIT? Please keep me posted

    • #125450

      cherrin456
      Participant

      Yes I’ve had probably a dozen labs ran and they don’t see any reason to think i have anything wrong. All levels are normal.

      • This reply was modified 11 months, 3 weeks ago by  cherrin456.
  • #125424

    Dduch
    Participant

    Have you tried Dexedrine? It was the first medication that I was on. My doctor prescribed it after I had my first child. It changed my life. I’ve tried vivance, and concerta, but neither one worked as well, so I kept going back to what worked. I’ve been on it for ten years now, and it looks like I might need to swap, as it’s no longer covered and the generic is not slow release. It might work for you. I notice you haven’t tried it yet.

    • #125452

      cherrin456
      Participant

      No, I haven’t tried Dexedrine. Haven’t ever gears of it to be honest and no doctors have ever offered it. I will ask my doctor about it at the next appointment.

  • #125549

    rinabina
    Participant

    Yes and after 16 years it sounds like an increase would be helpful your body is probably isn’t responding well to your current dose. Maybe you could try 2 20mg XR and 10mg IR for the late afternoon. Also intermittent fasting is very effective for weight loss try fasting 2 days a week. Hiit or maybe do some cycling classes or barre.. all very good workouts that burn fat.

  • #137372

    adhdFL
    Participant

    I’ve been on adderall for ADHD since 2001. Currently take 1 30mg XR AND 3x 20mg per day (90 mg total-some days I don’t take the full 90mgs but most days I need it to stay focused for demanding work days)- both are generic. Helped me stay focused in college and graduate school, but in the last few years something seems off. 2019 in particular. I’ve always weighed heavy for 5’4” at around 150lbs but I was down to 130s after undergrad and during grad school and maybe 140s until this year, 2019– I am at my heaviest weight of all time-165 lbs! Something has to be wrong. I exercise regularly-almost everyday and my diet is relatively healthy with occasional cheat days (donuts, pizza, and tacos). I think it’s hormonal, maybe age-related (37yo female no children). My psychiatrist has recommended a newer drug called Mydayis but I’m nervous to try something different because most days adderall does make a difference. I just can’t deal with the weight gain. Would love to know if anyone has had success with Mydayis?

  • #166947

    Maddi926
    Participant

    I have been on Adderall/Vyvanse for 12 years. I’m 5’3 and have always weighed between 116 to 125 max, even after two kids! However, the beginning of 2019 I gained 15 pounds in literally two months. I had not changed my diet or exercise, there was no reason for the weight gain. I talked to my doctor and after blood work, could not explain why it was happening. I got up to 145 in 4 months. It has been a year now, and I’m down to 138. This has never happened to me and I have been so stressed as well. Has anyone found a solution or answer as to why this could be happening? By the way, I take 30 mg adderall 2x/day (Max legal dosage) and have for years.

  • #178175

    addatx
    Participant

    Same thing here as all of the above stories? Has anyone found out anything?

  • #180535

    bodina88
    Participant

    Ok so it’s been 25 years on adderall for me. I’ve had all doses and all different forms. I took a brief break period when I had my baby for like 2 years. Weight gains FAST when you get older on this stuff. How can you gain 100lbs on adderall?!? I barely ate!! I completely agree the metabolism is ruined. Now I exercise and burn 4,000 calories a day and have to force myself to even eat 1500 calories! I think it happened like this. When we were young the doctors said stuff your face your too skinny and then our metabolisms caught up w us. And now I’m healthy and exercise and still not dropping the pounds cuz my body is literally in starvation mode but it doesn’t feel like it!!! I’m trying to eat more I found out I’m supposed to be eating like 2,500 calories a day to even get at a healthy 25 percent Calorie deficit. Idk. Something is wrong w my metabolism and I’m on the lowest of the lowest dose because I don’t wanna have a heart attack in ten years (I’m 32)

  • #180536

    bodina88
    Participant

    My doctor told me I don’t have to take it everyday anymore and I’m like what? So to awaken and mess up my metabolism and steady my heart rate every once in a while I go a day without and just have a no calorie energy drink in the morning instead.one day is the longest I can go without any withdrawal side effects which aren’t that bad. Sometimes I will go without on the weekends. But this is all because I’m not in school or working or have anything to focus on

You must be logged in to reply to this topic.